MAUDE Adverse Event Report: COVIDIEN 401 DENTAL NDL 27LG; NEEDLE, DENTAL

COVIDIEN 401 DENTAL NDL 27LG; NEEDLE, DENTAL
Model Number 8881401056
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the needles are falling apart and not staying together, one needle got stuck on the patient's cheek.Additional information received from the customer stated that the doctor used his right hand to inject the anesthetic and when the needle got separated from the metal hub, he grabbed the hub part and pulled it out.The patient was not aware the incident happened.
 
Additional Manufacturer Narrative
A device history record (dhr) review of the reported lot number confirmed that the product was produced accomplishing quality requirements and released according to established procedures.There were 200 (unopened, unused) samples returned with the complaint.A total of 80 samples were randomly selected for functional testing.The samples were physically tested using the test method for needle assembly pull test.The purpose of this test method is to provide instruction for the method used to verify the strength of the cannula-to-hub bond for needles assembled using either epoxy/adhesive or mechanical crimp to secure the cannula.All samples passed the testing.The reported condition could not be replicated or confirmed.An exact root cause for the reported condition was not identified but may occur during use.The instructions for use require the user to perform an injection according to local standard procedures.Insufficient evidence is available to indicate the issue was a result of user error.Based on the information available, this potential root cause could not be confirmed or discarded from consideration.At this time, there is no trending or information that would trigger the need to initiate a corrective/preventative action (capa).

Brand Name
401 DENTAL NDL 27LG
Common Device Name
NEEDLE, DENTAL
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key8981433
Report Number1017768-2019-00678
Device Sequence Number3330055
Product Code DZM
UDI-Device Identifier30884521002863
UDI-Public30884521002863
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881401056
Device Catalogue Number8881401056
Device Lot Number913341
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date11/26/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;